Alert archive / California / Wind Advisories in 2022
Wind Advisory 38, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 23, 2022, 10:04 AM PDT for Imperial County, California. It was in force for 94 min.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2022, 10:04 AM PDT (17:04 UTC)
- Expired
- Oct 23, 2022, 11:38 AM PDT
- In force
- 94 min
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WWUS75 KPSR 231704 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1004 AM MST Sun Oct 23 2022 CAZ562-232200- /O.NEW.KPSR.WI.Y.0038.221023T1704Z-221023T2200Z/ Imperial County Southwest- 1004 AM PDT Sun Oct 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
1 follow-up statement
637 WWUS75 KPSR 231838 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1138 AM MST Sun Oct 23 2022 CAZ562-231945- /O.CAN.KPSR.WI.Y.0038.000000T0000Z-221023T2200Z/ Imperial County Southwest- 1138 AM PDT Sun Oct 23 2022 ...WIND ADVISORY IS CANCELLED... Winds have subsided across far southwestern Imperial County. However, breezy conditions are still expected this afternoon with gusts occasionally reaching as high as 30 mph. $$ AZZ563-251500- /O.NEW.KPSR.FZ.W.0004.221025T0700Z-221025T1500Z/ Southeast Gila County- 1138 AM MST Sun Oct 23 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 8 AM MST TUESDAY... * WHAT...Temperatures in the lower 30s expected. * WHERE...Southeast Gila County. * WHEN...From midnight Monday night to 8 AM MST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 23, 5:08 AM PDT, 4 hours 56 minutes earlier.
Area forecast discussion, Oct 23, 5:08 AM PDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 508 AM MST Sun Oct 23 2022 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... A low pressure system will sweep a cold front through the region today with chances for showers over higher terrain areas of central and eastern Arizona. Temperatures will turn much cooler starting today, lasting through the entire week with afternoon highs generally only in the 70s across the lower desert communities. Dry conditions are also likely to prevail through the coming week with only a weak weather disturbance passing by to the north on Thursday bringing another round of breezy winds. && .DISCUSSION... A deep upper level trough continues to track across the Western U.S. early this morning with the center of the trough currently tracking across Idaho into Wyoming. Farther to the south, a trailing shortwave trough and a cold front will push eastward through our region today. Current objective analysis shows the cold front is now moving through the Lower CO River Valley and guidance shows the front quickly pushing through the majority of Arizona by mid morning. Gusty winds will continue to impact the area this morning along and ahead of the front, but with more limited mixing stronger gusts will be more localized. The advisory level winds across southeast California should eventually taper off over the next couple hours. Moisture has remained quite limited across the area with PWATs maxing out at around 0.7" across south-central Arizona. As the cold front continues to progress eastward across Arizona this morning, we anticipate isolated to scattered showers staying to the north and northeast of the Phoenix area. Some shower activity is likely to impact the higher elevations just to the northeast and east of the Phoenix area through the rest of the morning, but rainfall amounts should generally be less than 0.25". After the cold front moves through later this morning, the rest of the day should be quite pleasant across the area with high temperatures only reaching into mid to possibly upper 70s across the lower deserts. Breezy northwesterly winds will be fairly widespread starting mid morning with the aid of daytime mixing, but wind gusts should mostly stay below 25 mph across the lower deserts and as high as 30-35 mph across the eastern Arizona high terrain. Strong subsidence and much drier air will settle into the region on Monday as the trough exits to our east. Aside from breezy northerly winds across the Lower CO River Valley Monday afternoon, the day will shape up to be very nice with high temperatures in the low to mid 70s across the lower deserts. Overnight lows Monday night/Tuesday morning are forecast to be quite chilly with lows from the mid 40s to lower 50s across the lower deserts. Higher elevations across eastern Gila County are likely to see lows dip just below the freezing mark. Ensembles show broad upper level troughing remaining positioned across the Western U.S. through at least midweek with a second much drier shortwave trough favored to track southeastward through the Four Corners area on Thursday. After a brief uptick in highs on Wednesday to around 80 degrees across the south-central Arizona deserts to the lower 80s across southeast California, the weak trough on Thursday should drop highs back into the upper 70s through Friday. Looking even further out, guidance shows some gradual warming next weekend, but temperatures are likely to remain slightly below normal with no meaningful chances of precip. && .AVIATION...Updated 12Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Breezy SW-W winds with gusts in the upper teens to low 20 kt range along a frontal boundary will be the lingering concern today. In addition, a brief period of lower cigs (4k-7K FT AGL) and an isolated shower this morning may affect operations. For this evening and tonight the latest guidance favoring WNW-NNW components with some occasional lingering gusts into the teens possible for some terminals into the early morning hours. Skies will become clear to mostly clear. Southeast California/Southwest Arizona including KIPL and KBLH: Breezy to very breezy winds at KIPL will favor the NW with gusts in the upper teens to near 25 kts through this evening. Then breezy SW-NW components will continue into this evening and tonight as well. At KBLH elevated SW winds will veer to the NW with gusts developing in the upper teens by mid-late morning through early evening. Lgt/vrb winds will then predominate this evening and tonight. && .FIRE WEATHER... A weather system moving through the region will bring scattered showers today across Arizona higher terrain areas with a 30-50% chance of wetting rains in Southern Gila County. Breezy conditions and colder temperatures will also be seen today into Monday. Much drier air will surge southward on Monday with RHs dropping to between 10-15% across the lower deserts. Gusty northerly winds between 20-30 mph and RHs 10-15% across the Lower CO River Valley very well could create elevated fire danger conditions Monday afternoon. The dry conditions will then prevail through the middle of the week with light winds Tuesday and Wednesday. A quick moving mostly dry weather system may bring a return to breezy conditions on Thursday, particularly across the Lower CO River Valley. The below normal temperatures are likely to persist through all of this week with minRHs gradually improving to 15-25% by Thursday. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...Wind Advisory until 6 AM MST early this morning for CAZ562. && DISCUSSION...Kuhlman AVIATION...Sawtelle/18 FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.